Comptes Rendus
Number theory/Algebraic geometry
The scaling site
Comptes Rendus. Mathématique, Volume 354 (2016) no. 1, pp. 1-6.

We investigate the semi-ringed topos obtained from the arithmetic site A of [3,4], by extension of scalars from the smallest Boolean semifield B to the tropical semifield R+max. The obtained site [0,)N× is the semi-direct product of the Euclidean half-line and the monoid N× of positive integers acting by multiplication. Its points are the same as the points A(R+max) of A over R+max and form the quotient of the adele class space of Q by the action of the maximal compact subgroup Zˆ of the idèle class group. The structure sheaf of the scaling topos endows it with a natural structure of tropical curve over the topos N׈. The restriction of this structure to the periodic orbits of the scaling flow gives, for each prime p, an analogue Cp of an elliptic curve whose Jacobian is Z/(p1)Z. The Riemann–Roch formula holds on Cp and involves real-valued dimensions and real degrees for divisors.

Le site des fréquences [0,)N× est obtenu à partir du site arithmétique A de [3,4] par extension des scalaires du semicorps booléen B au semicorps tropical R+max. C'est le produit semi-direct de la demi-droite euclidienne [0,) par l'action du semi-groupe N× des entiers positifs par multiplication. Ses points sont les mêmes que ceux du site arithmétique définis sur R+max et forment le quotient de l'espace des classes d'adèles de Q par l'action du sous-groupe compact maximal du groupe des classes d'idèles. Le faisceau structural du site des fréquences en fait une courbe tropicale dans le topos N׈. La restriction de cette structure aux orbites périodiques donne, pour chaque nombre premier p, un analogue Cp d'une courbe elliptique dont la jacobienne est Z/(p1)Z. La formule de Riemann–Roch pour Cp fait apparaître des dimensions à valeurs réelles et les degrés des diviseurs sont des nombres réels.

Published online:
DOI: 10.1016/j.crma.2015.09.027
Keywords: Arithmetic site, Scaling site, Adele class space, Topos, Characteristic 1
Mot clés : Site arithmétique, Site des fréquences, Classes d'adèles, Topos, Caractéristique 1

Alain Connes 1, 2, 3; Caterina Consani 4

1 Collège de France, 3 rue d'Ulm, 75005 Paris, France
2 I.H.E.S., France
3 Ohio State University, USA
4 The Johns Hopkins University, Baltimore, MD 21218, USA
     author = {Alain Connes and Caterina Consani},
     title = {The scaling site},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {1--6},
     publisher = {Elsevier},
     volume = {354},
     number = {1},
     year = {2016},
     doi = {10.1016/j.crma.2015.09.027},
     language = {en},
AU  - Alain Connes
AU  - Caterina Consani
TI  - The scaling site
JO  - Comptes Rendus. Mathématique
PY  - 2016
SP  - 1
EP  - 6
VL  - 354
IS  - 1
PB  - Elsevier
DO  - 10.1016/j.crma.2015.09.027
LA  - en
ID  - CRMATH_2016__354_1_1_0
ER  - 
%0 Journal Article
%A Alain Connes
%A Caterina Consani
%T The scaling site
%J Comptes Rendus. Mathématique
%D 2016
%P 1-6
%V 354
%N 1
%I Elsevier
%R 10.1016/j.crma.2015.09.027
%G en
%F CRMATH_2016__354_1_1_0
Alain Connes; Caterina Consani. The scaling site. Comptes Rendus. Mathématique, Volume 354 (2016) no. 1, pp. 1-6. doi : 10.1016/j.crma.2015.09.027.

[1] SGA4 (M. Artin; A. Grothendieck; J.-L. Verdier, eds.), Lect. Notes Math., vols. 269, 270, 305, Springer-Verlag, Berlin, New York, 2012

[2] M. Baker; S. Norine Riemann–Roch and Abel–Jacobi theory on a finite graph, Adv. Math., Volume 215 (2007), pp. 766-788

[3] A. Connes; C. Consani The arithmetic site, C. R. Acad. Sci. Paris, Ser. I, Volume 352 (2014), pp. 971-975

[4] A. Connes; C. Consani Geometry of the arithmetic site | arXiv

[5] J. Dixmier On some C-algebras considered by Glimm, J. Funct. Anal., Volume 1 (1967), pp. 182-203

[6] A. Gathmann; M. Kerber A Riemann–Roch theorem in tropical geometry, Math. Z., Volume 259 (2008), pp. 217-230

[7] S. Gaubert Methods and applications of (max,+) linear algebra, Lübeck, Germany, 27 February–1 March 1997 (Lect. Notes Comput. Sci.), Volume vol. 1200 (2005), pp. 261-282

[8] S. Mac Lane; I. Moerdijk Sheaves in Geometry and Logic. A First Introduction to Topos Theory, Universitext, Springer-Verlag, New York, 1994 (corrected reprint of the 1992 edition)

[9] G. Mikhalkin; I. Zharkov (Contemp. Math.), Volume vol. 465, Amer. Math. Soc., Providence, RI, USA (2008), pp. 203-230

[10] A. Pears Dimension Theory of General Spaces, Cambridge University Press, Cambridge, UK–New York–Melbourne, 1975

Cited by Sources:

Comments - Policy